Ohio, 2014Winter Storm and Winter Weather in Ohio, February 14 to 15, 2014
February 14 to 15, 2014 · NWS ILN · 23 events in 23 counties and zones
A strong upper-level disturbance moved through the Ohio Valley Friday evening, February 14th, ending on Saturday morning, February 15th. Surface low pressure crossed east across the state of Kentucky at the same time, allowing for an extended period of snow to develop.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper-level disturbance moved through the Ohio Valley Friday evening, February 14th, ending on Saturday morning, February 15th. Surface low pressure crossed east across the state of Kentucky at the same time, allowing for an extended period of snow to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 14, 3:53 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 14, 3:53 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EST FRI FEB 14 2014
.SYNOPSIS...
A CLIPPER SYSTEM WILL BRING SNOW TO THE OHIO VALLEY INTO TONIGHT.
A WEAKER SYSTEM WILL BRING ANOTHER CHANCE OF SNOW SATURDAY NIGHT.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND AND WILL
BEGIN TO MODERATE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A CLIPPER SYSTEM IS SPREADING SNOW ACROSS OUR AREA THIS AFTERNOON.
AN INITIAL BAND OF FRONTOGENETIC SNOW HAS BEEN SHIFTING NORTHEAST
BRINGING A QUICK ONE HALF TO ONE INCH OF SNOW TO OUR CENTRAL
ZONES. THE MAIN AREA OF SNOW WITH THE BEST LIFT IS BEGINNING TO
SPREAD EASTWARD ACROSS THE CINCINNATI AREA NORTHWARD TO DAYTON.
THIS SNOW WILL BECOME HEAVY AT TIMES DURING THE LATE AFTERNOON AND
EARLY EVENING WITH OVER AN INCH OF SNOW AN HOUR RATES POSSIBLE
MAINLY SOUTH OF THE INTERSTATE 70 CORRIDOR. STORM TOTAL OF 4 TO 6
INCHES OF SNOWFALL WILL BE LIKELY IN SOUTHEAST INDIANA...NORTHERN
KENTUCKY...AND OHIO COUNTIES ALONG AND A COUNTY NORTH OF THE OHIO
RIVER. 2 TO 4 INCHES OF SNOW IS EXPECTED NORTH OF THE CINCINNATI
METRO AREA AND SOUTH OF INTERSTATE 70. LIGHTER AMOUNTS OF SNOW ARE
EXPECTED FARTHER NORTH...WITH UNDER AN INCH EXPECTED ACROSS THE
NORTHERN ZONES INCLUDING AUGLAIZE...MERCER...HARDIN COUNTIES. WILL
CONTINUE ALL HEADLINES THAT ARE CURRENTLY IN PLACE FOR THIS
SYSTEM.
THE AXIS OF THE SURFACE LOW OF THE CLIPPER WILL BE EAST OF OUR
AREA BY THE LATE EVENING WHICH WILL BRING A GRADUAL END TO SNOW
FROM EAST TO WEST ACROSS OUR AREA DURING THIS TIME PERIOD. SNOW IS
EXPECTED TO END IN THE WESTERN ZONES BEFORE MIDNIGHT...AND A FEW
HOURS AFTER MIDNIGHT ACROSS THE EASTERN ZONES.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
WEAK HIGH PRESSURE WILL SLIDE EAST ACROSS THE AREA ON SATURDAY
BEFORE ANOTHER SYSTEM ARRIVES SATURDAY NIGHT. THIS NEXT CLIPPER IS
FORECAST TO WEAKEN AS IT MOVES INTO OUR REGION...WHICH WILL LESSEN
THE TOTAL SNOWFALL POTENTIAL AND IMPACTS TO OUR AREA. CURRENT
FORECAST CURRENTLY HAS MAINLY UNDER ONE INCH OF SNOWFALL FORECAST
FOR SATURDAY NIGHT.
ANOTHER WEAK AREA OF HIGH PRESSURE WILL PASS ACROSS THE REGION ON
SUNDAY AND WILL SHIFT EAST OF OUR AREA BY SUNDAY NIGHT.
WITH THE BACK TO BACK CLIPPERS AND WEAK SHOTS OF COLDER AIR BEHIND
THEM BETWEEN NOW AND SUNDAY MORNING...TEMPERATURES ARE EXPECTED TO
REMAIN BELOW NORMAL THROUGHOUT THE SHORT TERM PERIODS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A ZONAL FLOW PATTERN WILL SET UP ACROSS THE CONUS THROUGH THE MIDDLE
PART OF NEXT WEEK. THE 12Z GFS REMAINS MORE PROGRESSIVE WITH THE
NEXT SYSTEM FOR MONDAY INTO MONDAY NIGHT. MEANWHILE...THE 12Z ECMWF
AND 12Z CMC ALLOW FOR A DEEPER SURFACE LOW TO DEVELOP AND LIFT UP
ACROSS THE EASTERN GREAT LAKES MONDAY NIGHT INTO TUESDAY. GIVEN THE
ZONAL FLOW...WILL TREND A BIT MORE TOWARD THE FASTER GFS SOLUTION
AND BRING HIGHER POPS INTO THE WEST THROUGH THE AFTERNOON ON MONDAY
AND THEN WORK THEM EAST ACROSS OUR AREA MONDAY EVENING. IT LOOKS
LIKE PCPN WILL BE PRIMARILY RAIN ACROSS OUR SOUTH WITH A SNOW TO
RAIN/SNOW MIX ACROSS OUR NORTH.
THE FORECAST BECOMES MORE MUDDLED THROUGH THE MID TO LATER PART OF
NEXT WEEK AS THERE IS QUITE A BIT OF DISAGREEMENT ON THE TIMING AND
PLACEMENT OF A WARM FRONT THAT WILL LIFT UP ACROSS THE REGION
WEDNESDAY INTO THURSDAY. THE ECMWF IS STRONGER THAN THE GFS WITH THE
STRENGTH OF THE ASSOCIATED SURFACE LOW THAT WILL MOVE UP INTO THE
WESTERN GREAT LAKES THURSDAY INTO THURSDAY NIGHT AND THERE IS QUITE
A RANGE IN THE GFS ENSEMBLE MEMBERS WITH THIS FEATURE TOO. WILL NOT
MAKE TOO MANY CHANGES FROM THE ONGOING FORECAST DUE TO THE
UNCERTAINTIES. WILL KEEP SOME LOWER CHANCE POPS WORKING UP ACROSS
THE AREA WEDNESDAY INTO WEDNESDAY NIGHT WITH THE WARM FRONT. IT
DOES LOOK LIKE A DECENT CHANCE FOR PCPN THEN SOMETIME IN THE
THURSDAY AFTERNOON TO THURSDAY NIGHT TIME FRAME AS A COLD FRONT GETS
DRAGGED DOWN TOWARD OUR AREA. DUE TO THE TIMING/STRENGTH DIFFERENCES
THOUGH...WILL KEEP POPS IN CHANCE CATEGORY ATTM. THERE IS ALSO THE
POSSIBILITY OF SOME THUNDER DEVELOPMENT AHEAD OF THIS FRONT IF WE
ARE ABLE TO GET ENOUGH ARM AIR/INSTABILITY TO ADVECT UP THIS WAY BUT
CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO MENTION IN THE
FORECAST. TEMPERATURES WILL ALSO BE DEPENDENT ON THE TIMING OF THE
WARM FRONT AND THE STRENGTH OF THE WARM PUSH AHEAD OF THE LOW. WILL
GENERALLY GO WITH A BLEND OF THE WARMER ECMWF/COOLER GFS THROUGH THE
LATER PART OF THE LONG TERM. IT DOES LOOK LIKE WE SHOULD BE WARM
ENOUGH TO ALLOW FOR PCPN TO BE ALL RAIN.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE ASSOCIATED WITH A CLIPPER SYSTEM WILL MOVE ACROSS
SOUTHERN KENTUCKY THIS AFTERNOON AND THIS EVENING...THEN IT WILL
PIVOT EAST/NORTHEAST OFF THE VIRGINIA COAST ON SATURDAY. THIS
SYSTEM WILL BRING A SWATH OF SNOW TO THE TAF SITES AND WILL RESULT
IN QUICKLY DETERIORATING CONDITIONS THIS AFTERNOON INTO THIS
EVENING. THE HEAVIEST SNOW IS EXPECTED TO FALL ALONG AND SOUTH OF
THE OHIO RIVER WITH LIGHTER SNOW EXPECTED FARTHER NORTH. AS
RESULT...HAVE PLACED THE WORST CONDITIONS AT THE KCVG/KLUK
TAFS WITH SLIGHTLY HIGHER VSBYS FARTHER NORTH TOWARD
KDAY/KCMH/KLCK. WEST WINDS WILL LIGHTEN AS THE LOW MOVES JUST TO
THE SOUTH...AND THEN THEY WILL PICK UP OUT OF THE NORTH WITH SOME
HIGHER GUSTS AS THE LOW MOVES AWAY. AM EXPECTING SNOW TO TAPER OFF
FROM WEST TO EAST ACROSS THE TAF SITES BETWEEN 03Z AND 06Z
SATURDAY. MVFR CEILINGS WILL LIKELY LINGER IN THE WAKE OF THE LOW
FOR MUCH OF THE NIGHT.
ON SATURDAY...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE OHIO
VALLEY FROM THE WEST. MVFR POST FRONTAL STRATOCUMULUS MAY
SCATTERED FOR AWHILE ACROSS THE WESTERN TAF SITES...BUT WITH LOW
LEVEL MOISTURE LINGERING IN A CAA PATTERN WILL LIKELY ALLOW IT TO
BECOME BROKEN AGAIN BETWEEN 16Z AND 18Z.
OUTLOOK...MVFR CIGS AND MVFR/IFR VSBYS POSSIBLE SATURDAY NIGHT AND
SUNDAY MORNING AS WELL AS MONDAY EVENING AND OVERNIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 2 AM EST SATURDAY FOR OHZ060>065-
074.
WINTER STORM WARNING UNTIL 2 AM EST SATURDAY FOR OHZ070>073-
077>082-088.
KY...WINTER STORM WARNING UNTIL 2 AM EST SATURDAY FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 2 AM EST SATURDAY FOR INZ050-058-
059.
WINTER STORM WARNING UNTIL 2 AM EST SATURDAY FOR INZ066-
073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...HICKMANHazardous weather outlook, Feb 14, 4:10 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EST FRI FEB 14 2014
OHZ026-034-035-042>046-051>056-152115-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
410 PM EST FRI FEB 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SNOW TO THE AREA
THIS EVENING WITH SNOW ACCUMULATIONS OF ONE TO LOCALLY 2 INCHES
POSSIBLE. WIND CHILLS LATE TONIGHT ARE EXPECTED TO DROP TO BETWEEN
ZERO AND TEN BELOW ZERO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND CHILLS EARLY SATURDAY MORNING ARE EXPECTED TO BE BETWEEN
ZERO AND TEN BELOW ZERO. ANOTHER UPPER LEVEL DISTURBANCE WILL
BRING A CHANCE OF SNOW AND LIGHT ACCUMULATIONS SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ050-058-059-OHZ060>065-074-152115-
WAYNE-FAYETTE IN-UNION IN-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-HOCKING-
410 PM EST FRI FEB 14 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILLS LATE TONIGHT ARE EXPECTED TO DROP TO BETWEEN ZERO AND
FIVE BELOW ZERO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND CHILLS EARLY SATURDAY MORNING ARE EXPECTED TO BE BETWEEN
ZERO AND FIVE BELOW ZERO. ANOTHER UPPER LEVEL DISTURBANCE WILL
BRING A CHANCE OF SNOW AND LIGHT ACCUMULATIONS SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-152115-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
410 PM EST FRI FEB 14 2014
...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND CHILLS LATE TONIGHT ARE EXPECTED TO DROP TO AROUND ZERO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND CHILLS EARLY SATURDAY MORNING ARE EXPECTED TO BE AROUND ZERO.
ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SNOW AND
LIGHT ACCUMULATIONS SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Feb 14, 3:12 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EST FRI FEB 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM SNOW 2 SSE WILMINGTON 39.42N 83.82W
02/14/2014 M1.5 INCH CLINTON OH NWS OFFICE
&&
EVENT NUMBER ILN1401367
NWSSpecial weather statement, Feb 14, 3:24 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EST FRI FEB 14 2014
INZ050-OHZ060>065-071>074-142100-
WAYNE IN-CLINTON OH-FAIRFIELD OH-FAYETTE OH-GREENE OH-HOCKING OH-
MONTGOMERY OH-PICKAWAY OH-PREBLE OH-ROSS OH-WARREN OH-
324 PM EST FRI FEB 14 2014
...A BAND OF HEAVY SNOW WILL AFFECT NORTHEASTERN
WARREN...ROSS...NORTHERN PREBLE...PICKAWAY...MONTGOMERY...
HOCKING...GREENE...FAYETTE...SOUTHWESTERN FAIRFIELD...NORTHERN
CLINTON AND NORTHERN WAYNE COUNTIES THROUGH 400 PM EST...
AT 318 PM EST...RADAR INDICATED A BAND OF HEAVY SNOW ALONG A LINE
EXTENDING FROM NEAR RICHMOND INDIANA TO CHILLICOTHE OHIO...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
VISIBILITY RAPIDLY DROPPING TO LESS THAN A QUARTER OF A MILE...UP TO
2 INCHES OF QUICK SNOW ACCUMULATION...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHILLICOTHE...
KETTERING...FOUNTAIN CITY...LEWISBURG...DOWNTOWN DAYTON...XENIA...
TROTWOOD...BEAVERCREEK...WASHINGTON COURT HOUSE...WRIGHT-PATTERSON
AFB...NEW HOLLAND...KINGSTON...JEFFERSONVILLE...FAIRBORN AND
CEDARVILLE.
ALSO...ROCK MILLS...PORT WILLIAM...NEW LEBANON...MIDDLETON CORNER...
STAUNTON...BLOOMINGTON...MORAINE...MIDDLEBORO...GOOD HOPE AND ECONOMY
ARE NEAR THE PATH OF THIS SNOW SQUALL.
USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 3947 8227 3938 8229 3936 8274 3918 8276
3947 8384 3990 8521 4000 8521 4001 8481
3992 8481 3992 8416 3985 8405 3978 8365
3971 8365 3971 8325 3980 8324 3947 8216Special weather statement, Feb 14, 4:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EST FRI FEB 14 2014
INZ050-OHZ042-043-051>055-061>065-074-142145-
WAYNE IN-CHAMPAIGN OH-CLARK OH-DARKE OH-FAIRFIELD OH-FAYETTE OH-
FRANKLIN OH-GREENE OH-HOCKING OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
PICKAWAY OH-SHELBY OH-
409 PM EST FRI FEB 14 2014
...A BAND OF HEAVY SNOW WILL AFFECT SOUTHERN
SHELBY...PICKAWAY...NORTHERN MONTGOMERY...MIAMI...MADISON...
HOCKING...NORTHERN GREENE...SOUTHERN FRANKLIN...NORTHERN
FAYETTE...FAIRFIELD...DARKE...CLARK...CHAMPAIGN AND NORTHEASTERN
WAYNE COUNTIES THROUGH 445 PM EST...
AT 406 PM EST...RADAR INDICATED A BAND OF HEAVY SNOW ALONG A LINE
EXTENDING FROM GREENVILLE IN WESTERN OHIO TO LOGAN IN CENTRAL
OHIO...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
VISIBILITY RAPIDLY DROPPING TO LESS THAN A QUARTER OF A MILE...UP TO
2 INCHES OF QUICK SNOW ACCUMULATION...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH CHARLESTON...TIPP
CITY...LOGAN...NEW CARLISLE...ASHVILLE...GREENVILLE...SPRINGFIELD...
TROY...LONDON...COVINGTON...LANCASTER...BREMEN...ANSONIA...GROVE CITY
AND PIQUA.
ALSO...ENON...PITCHIN...DARBYVILLE...LAURA...LAKE LOGAN STATE PARK...
ABBOTTSVILLE...SNYDERVILLE...LUDLOW FALLS...CARBON HILL AND BROWN ARE
NEAR THE PATH OF THIS SNOW SQUALL.
LAT...LON 3947 8216 3947 8227 3938 8228 3938 8236
3989 8449 3992 8449 4000 8503 4001 8482
4026 8481 4036 8467 4035 8458 3987 8247
3984 8246 3983 8239 3960 8237 3956 8216Local storm report, Feb 14, 4:10 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EST FRI FEB 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM SNOW RICHMOND 39.83N 84.89W
02/14/2014 M2.0 INCH WAYNE IN EMERGENCY MNGR
&&
EVENT NUMBER ILN1401368
HICKMANLocal storm report, Feb 14, 4:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EST FRI FEB 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM SNOW 2 WNW CLARKSVILLE 39.42N 84.02W
02/14/2014 M2.9 INCH WARREN OH NWS EMPLOYEE
&&
EVENT NUMBER ILN1401369
ASLSpecial weather statement, Feb 14, 4:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EST FRI FEB 14 2014
OHZ042-051-053>055-060>065-071>074-142300-
CLARK OH-CLINTON OH-DARKE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-
GREENE OH-HOCKING OH-MADISON OH-MIAMI OH-MONTGOMERY OH-PICKAWAY OH-
PREBLE OH-ROSS OH-WARREN OH-
459 PM EST FRI FEB 14 2014
...A BAND OF HEAVY SNOW WILL AFFECT NORTHEASTERN WARREN...NORTHERN
ROSS...NORTHERN PREBLE...PICKAWAY...MONTGOMERY...MIAMI...SOUTHERN
MADISON...HOCKING...GREENE...SOUTHWESTERN
FRANKLIN...FAYETTE...SOUTHERN FAIRFIELD...SOUTHERN DARKE...NORTHERN
CLINTON AND CLARK COUNTIES THROUGH 600 PM EST...
AT 454 PM EST...RADAR INDICATED A BAND OF HEAVY SNOW ALONG A LINE
EXTENDING FROM TROY IN WESTERN OHIO TO LOGAN IN CENTRAL
OHIO...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
VISIBILITY RAPIDLY DROPPING TO LESS THAN A QUARTER OF A MILE...UP TO
2 INCHES OF QUICK SNOW ACCUMULATION...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM...CEDARVILLE...
WRIGHT-PATTERSON AFB...FAIRBORN...HOCKING HILLS STATE PARK...
COVINGTON...WEST MILTON...YELLOW SPRINGS...HUBER HEIGHTS...
VANDALIA...CIRCLEVILLE...TROY...TIPP CITY...MOUNT STERLING AND NEW
CARLISLE.
ALSO...PIKEVILLE...SHILOH...ABBOTTSVILLE...NORTHRIDGE...ITHACA...
PICKAWAY COUNTY AIRPORT...SHADY GROVE...GORDON...NORTHVIEW AND
GETTYSBURG ARE NEAR THE PATH OF THIS SNOW SQUALL.
USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8251
3937 8252 3935 8275 3949 8394 3973 8482
4023 8479 4006 8403 4004 8403 4003 8391
3969 8244 3966 8237 3960 8237 3960 8226
3956 8225 3956 8216Winter Storm, Brown
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The Mount Orab Fire Department measured 4.8 inches of snow. Four inches was reported by the county garage in Georgetown.
Winter Storm, Butler
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Public
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A report from Middletown indicated that 4.3 inches of snow had fallen there. The county garage six miles east of Hamilton measured 4 inches, with several reports across the county measuring between 3.5 and 4 inches.
Winter Storm, Clermont
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Public
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
A report from two miles of Batavia indicated that 4.7 inches of snow had fallen. The county garage two miles northwest of Amelia measured 4.5 inches, as did another public report from the east side of Batavia.
Winter Storm, Clinton
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The observer located three miles north of Wilmington measured 7.5 inches of snow. Numerous other reports between 5 and 6 inches came from in and around Wilmington.
Winter Storm, Hamilton
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A spotter from Delhi Township measured 4.4 inches of snow. Numerous other reports in and around Cincinnati ranged from 3 to 4 inches.
Winter Storm, Warren
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Warren forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Employees located west of Clarksville and south of Genntown both measured 4.5 inches of snow. Another employee in Lebanon and the cooperative observer in Kings Mills measured 4.1 inches of snow.
Winter Weather, Clark
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Clark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The observer in New Carlisle measured 3 inches of snow. The CoCoRaHS observer and highway department near Springfield measured 2.6 and 2.5 inches, respectively.
Winter Weather, Franklin
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The observer located 3 miles north of Gahana measured 3 inches of snow. Most of the rest of the observations from the south side of the county were between 2 and 2.5 inches.
Winter Weather, Greene
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Public
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A report from the far southwest corner of the county near Bowersville measured 5 inches of snow. A spotter in Beavercreek measured 4.8 inches, while others near Xenia measured between 3 and 4 inches.
Winter Weather, Licking
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The county garage located 5 miles south of Heath measured 2 inches of snow.
Winter Weather, Madison
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage located 3 miles northeast of Lafayette measured 3 inches of snow.
Winter Weather, Miami
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A spotter near Troy measured 2 inches of snow.
Winter Weather, Montgomery
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The observer located two miles east of Farmersville measured 4 inches of snow. Numerous other reports in and around Dayton ranged from 3 to 3.5 inches.
Winter Weather, Preble
- When
- February 14, 5:00 PM EST to February 15, 1:00 PM EST
- Where
- Preble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The observer located north of Eaton measured 4.7 inches of snow. Another spotter in Eaton and the highway department east of town measured 4 inches of snow.
Winter Storm, Adams
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Public
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Five inches of snow was reported from the Peebles area. The cooperative observer 6 miles north of West Union measured 4.8 inches of snow.
Winter Storm, Fairfield
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Public
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
A report from Lancaster indicated that 5.5 inches of snow had fallen.
Winter Storm, Fayette
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Public
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A report from Washington Court House indicated that 6.8 inches of snow had fallen, while another report originating 3 miles west of town measured 5 inches of snow.
Winter Storm, Highland
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage near Hillsboro measured 4 inches of snow, as did the CoCoRaHS observer located 6 miles southwest of Lynchburg.
Winter Storm, Ross
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Public
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A report from Chillicothe indicated 5.6 inches of snow had fallen, while another located 4 miles northeast of Franklin measured 5 inches of snow.
Winter Storm, Pickaway
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Public
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A report from Circleville indicated that 6 inches of snow had fallen.
Winter Storm, Pike
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
A report from Waverly indicated that 5.5 inches of snow had fallen, while the cooperative observer south of town measured 4.5 inches of snow.
Winter Storm, Hocking
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The cooperative observer in Laurelville measured 5 inches of snow. A public report from Rockbridge noted 4.5 inches of snow had fallen, while another cooperative observer north of Logan measured 4 inches of snow.
Winter Storm, Scioto
- When
- February 14, 6:00 PM EST to February 15, 1:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The Shawnee State Park measured 7.2 inches of snowfall near Turkey Creek Lake. A public report indicated 6.3 inches had fallen in South Webster, while the EMA measured 5.5 inches in Portsmouth.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 14, 20141 death · 1 event
- Wildfire in Arkansas, February 14, 2014$25,000 · 1 event
- Heavy Snow and High Wind in Montana, February 14 to 17, 201463 kt wind · 20 events
- High Surf in Hawaii, February 14, 201412 events
- Winter Storm in Kentucky, February 14 to 15, 201412 events
- Winter Storm and Winter Weather in Indiana, February 14 to 15, 20148 events
- Heavy Snow and Winter Weather in West Virginia, February 14 to 15, 20148 events
- Heavy Snow in Indiana, February 14, 20146 events
- Winter Weather in Idaho, February 14 to 15, 20144 events
- Winter Storm and High Wind in Wyoming, February 14 to 15, 201470 kt wind · 4 events
- Winter Weather in Montana, February 14 to 15, 20144 events
- Winter Weather in Illinois, February 14, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500251, 500252, 500268, 500269, 500272, 500279, 500280, 500281, 500282, 500283, 500284, 500285, 500287, 500288, 500250, 500270, 500271, 500273, 500274, 500275, 500276, 500277, 500278.